Chronic Heartburn - Cured by PPI's + ELAVIL

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pharcyder
Regular Member


Date Joined May 2012
Total Posts : 69
   Posted 12/19/2013 9:56 PM (GMT -6)   
Hello Everyone,
I have previously posted on this forum. Thank you all for your input and support. I just wanted to share my experience and how my quality of life has been improved significantly by my doctor.

I previously suffered from heartburn while on 40mg nexium twice daily + carafate + 20 tums daily + a half bottle of maalox every day. I am not kidding you. My sleep was disturbed every night. I was pretty much miserable. I was considering getting a Nissen even though my doctor advised me not to (I do not have a large hernia).

My doctor prescribed me 10mg Elavil once a day at bedtime. My doctor explained to me that Elavil stops some pain pathways, or something like that.

My results were noticeable within one week. I no longer require tums or Maalox, and I'm no longer in constant pain. My doctor recommended that I continue to take the Elavil 10mg once daily and nexium 40mg twice daily and return to see him in a year.

I just wanted to share my experience with this forum, because I know a lot of you are suffering. I hope this post helps someone :)

Stephen

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 12/20/2013 6:44 AM (GMT -6)   
Stephen,
 
Elavil has been used for pain in Fibro and Neuropathy so it makes sense it helped you.
 
Thanks for sharing.
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.



"She Stood in the Storm & When the Wind Did Not Blow Her Away, She Adjusted Her Sails."

librooks
Regular Member


Date Joined Dec 2013
Total Posts : 40
   Posted 12/29/2013 3:20 PM (GMT -6)   
My GI doc wanted to put me on antidepressants because of my constant anxiety about my stomach problems, which of course makes my stomach feel worse. But what's the number one side effect of antidepressants? NAUSEA! It's the most common reason by people quit antidepressants. I already have nausea occasionally and my stomach is already a mess, so I'm terrified that antidepressants will make it worse.

Is the Elavil still working for you? Any nausea or queasiness? Was nausea one of your symptoms before you started taking Elavil? Does anyone else on here have experience with antidepressants and how it affects your stomach?

zeldagoblin
Regular Member


Date Joined Mar 2010
Total Posts : 204
   Posted 12/29/2013 6:49 PM (GMT -6)   
Hi, I can weigh in here, I was prescribed amitryptiline for my globus and cough caused by LPR, and had no nausea, the dose is tiny for pain, 10 to 25 mg compared to up in the hundreds for depression.

It worked like a miracle for my globus and cough. I still had heartburn and throat inflammation but it sure did alleviate some symptoms and improved my quality of life. I would go so far as to say it gave me back to my family, I got my life back. Wonderful stuff!

Sorry, just edited to clarify, amitryptiline is the same as Elavil

Liz x
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, June 19, 2018 10:14 PM (GMT -6)
There are a total of 2,973,496 posts in 326,136 threads.
View Active Threads


Who's Online
This forum has 161011 registered members. Please welcome our newest member, brittrosalia.
358 Guest(s), 7 Registered Member(s) are currently online.  Details
Artist Mark, myilah, Girlie, jmhri, junior568, RobLee, suchatravesty